Alert archive / Tennessee / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 219, NWS Morristown, TN
NWS Morristown, TN issued this severe thunderstorm warning at Nov 9, 2000, 4:02 PM EST for Anderson County, Morgan County, Scott County, Tennessee. It was in force for 43 min. 3 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Nov 9, 2000, 4:02 PM EST (21:02 UTC)
- Expired
- Nov 9, 2000, 4:45 PM EST
- In force
- 43 min
- Issued by
- NWS Morristown, TN
- Area
- Whole counties
Counties Anderson County, TN, Morgan County, TN, Scott County, TN
The radar
The Knoxville radar (KMRX), 94 km from the middle of the area, began a volume at 21:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Nov 9, 4:10 PM EST | Thunderstorm Wind | Countywide, TN | Trees down. |
| Nov 9, 4:30 PM EST | Thunderstorm Wind | Claxton, TN | |
| Nov 9, 4:30 PM EST | Thunderstorm Wind | Huntsville, TN |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Nov 9, 3:00 PM EST | Tornado Watch | SPC | 5 hr |
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 9.0 hours before the alert went out and 318 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 30 J/kg
- Mixed-layer CIN
- -87 J/kg
- Mixed-layer LCL
- 585 m above ground
- 0-6 km bulk shear
- 72 kt
- 0-1 km storm-relative helicity
- 417 m²/s²
- 0-3 km storm-relative helicity
- 406 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
714
WUUS54 KMRX 092102
SVRMRX
TNC001-013-129-151-092145-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MORRISTOWN TN
402 PM EST THU NOV 9 2000
THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
ANDERSON COUNTY IN EASTERN TENNESSEE
CAMPBELL COUNTY IN EASTERN TENNESSEE
MORGAN COUNTY IN EASTERN TENNESSEE
SCOTT COUNTY IN EASTERN TENNESSEE
* UNTIL 445 PM EST
* AT 356 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS FROM ONEIDA TO OAKDALE...OR FROM
ONEIDA TO ROCKWOOD...MOVING EAST AT 30 MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
NORMA AROUND 415 PM EST
SMOKEY JUNCTION AROUND 420 PM EST
ROSEDALE AROUND 425 PM EST
ELK VALLEY AROUND 430 PM EST
CARYVILLE AROUND 435 PM EST
DISNEY AROUND 440 PM EST
THE SEVERE THUNDERSTORMS ARE CAPABLE OF PRODUCING...
WINDS UP TO 60 MPH...WHICH COULD PUSH OVER SHALLOW ROOTED TREES AND
BREAK LIMBS OFF OF TREES ABOUT THE SIZE OF YOUR WRIST.
VERY HEAVY RAINFALL WHICH MAY CAUSE LOCALIZED FLOODING.
A TORNADO WATCH IS ALSO IN EFFECT. REMEMBER...TORNADOES CAN AND
OCCASIONALLY DO DEVELOP RAPIDLY IN SEVERE THUNDERSTORMS. IF
THREATENING WEATHER IS OBSERVED...MOVE TO SAFE SHELTER IMMEDIATELY.
$$
LAT...LON 3663 8463 3594 8465 3598 8433 3601 8409
3658 8397What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 9, 3:43 PM EST, 19 minutes earlier.
Area forecast discussion, Nov 9, 3:43 PM EST, 19 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MORRISTOWN TN 343 PM EST THU NOV 9 2000 ABBREVIATED AFD DUE TO ONGOING WEATHER. COLD FRONT PUSHING INTO CWA FROM WEST WITH LINE OF SEVERE THUNDERSTORMS. TORNADO WATCH CONTINUES FOR MUCH OF THE CWA THROUGH 8 PM EST. PER MESOETA AND AVN... WILL SEE WRAP-AROUND CLOUDS INTO NORTHEAST TN AND SOUTHWEST VA INTO THE DAY TOMORROW...BUT EXPECT ALL FOLKS TO BE SUNNY BY TOMORROW AFTERNOON. SHOULD HAVE AN UNEVENTFUL SATURDAY. FCSTID = 29 CHA 41 56 33 61 / 5 0 0 0 TYS 40 55 32 58 / 30 0 0 0 TRI 42 50 31 57 / 70 20 0 0 OQT 41 54 31 57 / 20 0 0 0 .MRX... NC...NONE. TN...NONE. VA...NONE.
In the hours before
Local storm report, Nov 9, 11:28 AM EST, 4 hours 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
1128 AM EST THU NOV 9 2000
TIME(EST) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
...COUNTY LOCATION....
140 AM COUNTYWIDE TN WIND DAMAGE
11/09/00 MARION REPORTED BY SHERIFF'S OFFICE
SEVERAL TREES DOWNED
ACROSS THE COUNTY.
230 AM COUNTYWIDE WIND DAMAGE
11/09/00 MARION REPORTED BY SHERIFF'S OFFICE
NUMEROUS TREES DOWNED
ACROSS THE COUNTY
BETWEEN 220-240 AM EST
(120-140 AM CST).
240 AM KIMBALL WIND DAMAGE
11/09/00 MARION REPORTED BY DISPATCH
A TELEPHONE POLE,
TELEPHONE LINES AND
CABLE LINES DOWNED ON
SPEERS ROAD.
END/FERRELLSpecial weather statement, Nov 9, 11:43 AM EST, 4 hours 19 minutes before
NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002-005- 006-008-100000- SEVERE WEATHER OUTLOOK NATIONAL WEATHER SERVICE MORRISTOWN TN 1143 AM EST THU NOV 9 2000 ...THERE IS A CHANCE FOR SEVERE WEATHER ACROSS EAST TENNESSEE LATE THIS AFTERNOON INTO THIS EVENING... A STRONG UPPER LEVEL LOW PRESSURE SYSTEM AND SURFACE COLD FRONT WILL GET CLOSER TO REGION THIS AFTERNOON...AND MOVE INTO THE REGION THIS EVENING. A LINE OF DEVELOPING THUNDERSTORMS WERE OBSERVED IN MID TENNESSEE BEFORE NOON NEAR THE COLD FRONT...AND THIS LINE IS EXPECTED TO MARCH NEAR OR ALONG THE COLD FRONT INTO EASTERN TENNESSEE BY THIS EVENING. AHEAD OF THE FRONT...THERE WILL BE ABUNDANT MOISTURE AND LIMITED INSTABILITY IN PLACE. THE MAIN THREAT FROM THESE STORMS WILL BE LARGE HAIL AND DAMAGING WINDS. ALSO...VERY STRONG WINDS AT A FEW THOUSAND FEET UP MAY GENERATE AN ISOLATED TORNADO. THE LINE IS EXPECTED TO MOVE RAPIDLY EAST...SO ADDITIONAL HEAVY RAINFALL IS EXPECTED TO BE BRIEF. EMERGENCY MANAGERS AND SKYWARN SPOTTERS MAY NEED TO BE ACTIVATED LATER THIS AFTERNOON. DM
Special weather statement, Nov 9, 12:26 PM EST, 3 hours 36 minutes before
TNZ081>084-098>100-092200- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MORRISTOWN TN 1225 PM EST (1125 AM CST) THU NOV 9 2000 ...TORNADO WATCH IN EFFECT FOR SOUTHEAST TENNESSEE UNTIL 4 PM CST (5 PM EST)... A TORNADO WATCH IS IN EFFECT FOR PORTIONS OF SOUTHEAST TENNESSEE THROUGH 4 PM CST (5 PM EST). THE WATCH COVERS MARION...BLEDSOE... SEQUATCHIE...HAMILTON...RHEA...MEIGS...AND BRADLEY COUNTIES. A STRONG UPPER LEVEL LOW PRESSURE SYSTEM AND ASSOCIATED SURFACE COLD FRONT WILL MOVE TOWARD EAST TENNESSEE THIS AFTERNOON...AND MOVE THROUGH THE REGION THIS EVENING. A LINE OF THUNDERSTORMS ALONG AND AHEAD OF THIS FRONT IS EXPECTED TO MOVE INTO THE WATCH AREA. AHEAD OF THE FRONT...THERE WILL BE ABUNDANT MOISTURE AND SUFFICIENT INSTABILITY IN PLACE FOR THE PRODUCTION OF SEVERE WEATHER. THE WINDS IN THE ATMOSPHERE THIS AFTERNOON WILL BE CAPABLE OF SUPPORTING THUNDERSTORMS WHICH COULD BECOME TORNADIC. STRONG VERTICAL WIND SHEAR IS THE MAIN INGREDIENT. THESE STORMS WILL ALSO BE CAPABLE OF PRODUCING LARGE HAIL AND STRAIGHT-LINE DAMAGING WINDS. PLEASE KEEP YOURSELF INFORMED THIS AFTERNOON ABOUT THIS DEVELOPING AND POTENTIALLY DANGEROUS WEATHER XSITUATION. STAY TUNED TO LOCAL OR CABLE RADIO OR TV STATIONS...OR USE YOUR NOAA WEATHER RADIO...THE VOICE OF THE NATIONAL WEATHER SERVICE. SP
Local storm report, Nov 9, 3:39 PM EST, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
339 PM EST THU NOV 9 2000
TIME(EST) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
...COUNTY LOCATION....
0240 PM KIMBALL WIND DAMAGE
11/09/00 MARION REPORTED BY DISPATCH
NUMEROUS TREES AND
POWERLINES DOWNLocal storm report, Nov 9, 3:48 PM EST, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
348 PM EST THU NOV 9 2000
TIME(EST) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
...COUNTY LOCATION....
0300 PM 5 NW PIKEVILLE TN WIND DAMAGE
11/09/00 BLEDSOE REPORTED BY DISPATCH
TREES DOWN ON ROAD
0315 PM 5 N DUNLAP TN WIND DAMAGE
11/09/00 SEQUATCHIE REPORTED BY DISPATCH
TREES DOWN
0315 PM EAST RIDGE TN WIND DAMAGE
11/09/00 HAMILTON REPORTED BY DISPATCH
TREES AND POWERLINES
DOWNThe office that day
Everything else NWS Morristown, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 9, 1:25 AM EST | Severe Thunderstorm Warning | MRX | Marion | 50 min |
| Nov 9, 2:11 AM EST | Severe Thunderstorm Warning | MRX | Marion | 34 min |
| Nov 9, 2:20 PM EST | Severe Thunderstorm Warning | MRX | Marion | 25 min |
| Nov 9, 2:39 PM EST | Severe Thunderstorm Warning | MRX | Bledsoe, Sequatchie | 51 min |
| Nov 9, 2:50 PM EST | Severe Thunderstorm Warning | MRX | Hamilton | 40 min |
| Nov 9, 3:14 PM EST | Severe Thunderstorm Warning | MRX | Meigs, Rhea | 31 min |
| Nov 9, 3:30 PM EST | Severe Thunderstorm Warning | MRX | Morgan, Scott | 30 min |
| Nov 9, 3:55 PM EST | Severe Thunderstorm Warning | MRX | Bradley, McMinn | 35 min |
| Nov 9, 3:55 PM EST | Severe Thunderstorm Warning | MRX | Roane | 35 min |
| Nov 9, 4:02 PM EST | Severe Thunderstorm Warning | MRX | Campbell | 43 min |
| Nov 9, 4:06 PM EST | Severe Thunderstorm Warning | MRX | Polk | 39 min |
| Nov 9, 4:11 PM EST | Severe Thunderstorm Warning | MRX | Loudon, Monroe | 49 min |
| Nov 9, 4:37 PM EST | Severe Thunderstorm Warning | MRX | Blount, Knox | 38 min |
| Nov 9, 4:44 PM EST | Severe Thunderstorm Warning | MRX | Claiborne, Grainger, Union | 46 min |
| Nov 9, 4:45 PM EST | Severe Thunderstorm Warning | MRX | Polk | 45 min |
| Nov 9, 5:01 PM EST | Severe Thunderstorm Warning | MRX | Jefferson, Sevier | 44 min |
| Nov 9, 5:13 PM EST | Severe Thunderstorm Warning | MRX | Hamblen, Hawkins | 47 min |
| Nov 9, 5:13 PM EST | Severe Thunderstorm Warning | MRX | Hancock | 47 min |
| Nov 9, 5:18 PM EST | Severe Thunderstorm Warning | MRX | Blount | 27 min |
| Nov 9, 5:29 PM EST | Severe Thunderstorm Warning | MRX | Claiborne, Grainger | 16 min |
| Nov 9, 5:57 PM EST | Severe Thunderstorm Warning | MRX | Hawkins, Sullivan, Washington | 48 min |
| Nov 9, 5:57 PM EST | Severe Thunderstorm Warning | MRX | Hancock | 48 min |
| Nov 9, 5:57 PM EST | Severe Thunderstorm Warning | MRX | Greene | 48 min |
| Nov 9, 6:03 PM EST | Severe Thunderstorm Warning | MRX | Cocke | 27 min |
| Nov 9, 6:30 PM EST | Severe Thunderstorm Warning | MRX | Unicoi | 45 min |
| Nov 9, 6:44 PM EST | Severe Thunderstorm Warning | MRX | Sullivan | 46 min |
| Nov 9, 6:44 PM EST | Severe Thunderstorm Warning | MRX | Carter, Johnson | 46 min |
| Nov 9, 6:44 PM EST | Severe Thunderstorm Warning | MRX | Washington | 46 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.